MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013469-200
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001 which permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a left superficial femoral artery.A 5.5x200mm armada 18 otw (over the wire) balloon dilatation catheter (bdc) was advanced to the lesion without issue and inflated once at nominal pressure.During removal, the bdc failed to deflate, several attempts were performed but unsuccessful.After 10 minutes of efforts, the balloon was able to successfully deflate.It was then noted that a clot formation on the lower leg was formed.An atherectomy catheter was used to suck the clot out.Residual clot persisted and tissue plasminogen activator medication was provided to resolve the issue.Hospitalization was prolonged due to this issue.The patient is fine.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis was performed on the returned device.The reported slow deflation was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific product issue.The reported patient effect of vascular thrombosis is listed in the armada 18 instruction for use (ifu) as a known potential complication that may occur as a result of pta.Based on the reported information, a definitive cause for the reported slow deflation was unable to be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Additional information received 7/22/2019: a sus voluntary event report (mw5087230) was received with the following case details.Event description: date fda received: 07-jun-2019.Armada 18 balloon failed to deflate in a superficial femoral artery during a routine angiogram.This led to clot formation in the lower leg requiring tpa infusion, thrombectomy, repeat procedure and overnight hospitalization.Per surgeon, he has not come across this issue in the past.After about 10-13 mins, the balloon deflated.Fda safety report id# (b)(4).Additional information states: the balloon catheter was used for pre-dilatation and inflated twice to 6 and 14 atmospheres (atms).An unspecified stent was successfully deployed.The balloon catheter was re-advanced for post-dilatation and inflated three additional times to 10 atms; however, failed to deflate after the third inflation.Multiple maneuvers including changing out the stopcock, using different syringes with different amounts of pressure with a different syringes, physical moving the balloon, and none of this would allow the balloon to deflate.Eventually the balloon was deflated and removed.This led to clot formation [thrombus] in the lower leg requiring tpa [tissue plasminogen activator] infusion, thrombectomy, repeat procedure and overnight hospitalization.The patient was discharged home the following day.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8795930
Report Number2024168-2019-10099
Device Sequence Number1999406
Product Code LIT
UDI-Device Identifier08717648208355
UDI-Public08717648208355
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1013469-200
Device Lot Number9011542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight95